Skip to content

Drug interactions

Deferasirox + Ticlopidine

Severity: Major

Deferasirox and Ticlopidine: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Deferasirox can cause gastrointestinal ulceration and hemorrhage. Combined with ticlopidine, which impairs platelet function, the risk of serious GI bleeding is increased.

What this interaction means in plain words

Deferasirox and Ticlopidine can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Deferasirox belongs to Miscellaneous; Ticlopidine belongs to Cardiovascular.

Evidence level: Moderate

Why it happens

Additive pharmacodynamic risk: mucosal injury from deferasirox plus P2Y12 platelet inhibition by ticlopidine.

What to do

Monitor for GI bleeding symptoms and hemoglobin, and consider gastroprotection. Avoid the combination in patients with low platelet counts or prior GI hemorrhage.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Deferasirox and Ticlopidine, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Deferasirox with Ticlopidine?

MediHelp rates the interaction as major. Deferasirox and Ticlopidine can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Deferasirox can cause gastrointestinal ulceration and hemorrhage. Combined with ticlopidine, which impairs platelet function, the risk of serious GI bleeding is increased.

How serious is the interaction between Deferasirox and Ticlopidine?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Monitor for GI bleeding symptoms and hemoglobin, and consider gastroprotection. Avoid the combination in patients with low platelet counts or prior GI hemorrhage.

What other medicines interact with Ticlopidine?

MediHelp also lists interactions of Ticlopidine with, for example, Mavacamten, Abrocitinib, Acetylsalicylic acid. The full list is on the Ticlopidine page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in